Flood, Lee
- When
- August 13, 1:00 PM CST to August 24, 8:20 AM CST
- Where
- Lee County, 5.46 mi ENE of St Paul to 5.63 mi ESE of Wever
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- River/Stream Gage
- Coordinates
- 40.810, -91.430
Heavy rains during the second week of August resulted in the Skunk River at Augusta going above the moderate flood stage level of 17 feet on August 13 around 2 pm CDT. 3 feet around 1 pm CDT August 16.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Heavy rains during the second week of August resulted in the Skunk River at Augusta going above the moderate flood stage level of 17 feet on August 13 around 2 pm CDT. It crested above the major flood stage level around 23.3 feet around 1 pm CDT August 16. It fell below the moderate flood stage level around 920 am CDT August 24.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 13, 11:54 AM CST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1254 PM CDT FRI AUG 13 2010
.SYNOPSIS...
LOW PRESSURE NEAR KFSD WITH WARM FRONT TO NORTHERN IL AND COLD
FRONT FROM THE LOW TO THE TX PANHANDLE. BAND OF WAA THUNDERSTORMS
THAT WERE OVER THE DVN CWA EARLIER HAVE PUSHED OFF TO THE EAST AND
NORTH. IN THE MEANTIME...LARGE AREA OF THUNDERSTORMS PUSHING INTO
THE DVN CWA AHEAD OF THE FRONT. REFRESHINGLY COOLER AND MUCH LESS
HUMID AIR BEHIND THE COLD FRONT IN THE DAKOTAS. ..HAASE..
&&
.SHORT TERM...TONIGHT AND SATURDAY...
LARGE THUNDERSTORM COMPLEX WILL IMPACT THE DVN CWA THE REMAINDER OF
THE AFTERNOON AND THIS EVENING. MAIN THREAT WILL BE DAMAGING WINDS
AS MID LEVEL WINDS STRENGTHEN TO 50 KNOTS. TORRENTIAL RAINS MAY ALSO
PRODUCE FLASH FLOODING. NAM/RAPID REFRESH SEEMS TO NAIL THE
SCENARIO PRETTY GOOD WITH THE THUNDERSTORMS EXITING THE CWA BEFORE
MIDNIGHT. MAY BE ABLE TO CANCEL THE FLASH FLOOD WATCH SOMETIME TONIGHT
DEPENDING ON EVENTUAL CONVECTIVE TRENDS. HEAT HEADLINES WILL ALSO BE
CANCELED.
SATURDAY...COLD FRONT STILL TO ARRIVE SO VERY WARM AND HUMID BUT MAY
BE NOT QUITE AS EXCESSIVE AS THE PAST SEVERAL DAYS. DEPENDING ON
LINGERING CLOUD COVER OR LACK OF WILL DICTATE IF WE APPROACH HEAT
ADVISORY CRITERIA OR NOT. WILL HAVE A CHANCE OF THUNDERSTORMS STILL
ON SATURDAY AHEAD OF THE FRONT. SPC HAS A SLIGHT RISK FOR SEVERE
EAST OF THE MS RIVER. WILL FORECAST NEAR 90 WITH DEW POINTS IN THE
MID 70S...BUT IF CLOUD COVER LINGERS THEN MAY NOT MAKE IT THAT WARM.
..HAASE..
.LONG TERM...
SATURDAY NIGHT THROUGH NEXT FRIDAY...
THE COLD ADVECTION ALOFT CERTAINLY GETS GOING CLOSER TO EARLY
SUNDAY...AS SATURDAY NIGHT CONTINUES TO NOW APPEAR MORE AFFECTED BY
A WAVE ROUNDING THE BASE OF THE UPPER TROF. THIS CONTINUES THE TREND
OF GETTING SOME SHOWER OR THUNDERSTORMS ACTIVITY GOING SATURDAY
NIGHT. SEVERAL MESOSCALE MODELS SHOW RATHER VIGOROUS STORMS IN A
MATURE TO DISSIPATING MODE ENTERING THE CWA AT THE BEGINNING OF THE
PERIOD. HOWEVER...DESPITE THE LATER ARRIVAL...MODELS AND ANALYSIS
STILL SHOW A SEASONALLY STRONG HIGH PRESSURE RIDGE BRINGING COOLER
AND MUCH MORE REFRESHING AIR TO THE REGION THROUGH AT LEAST MID
WEEK. TEMPERATURES HAVE BEEN HELD CONSISTENT WITH PREVIOUS FORECASTS
AS ATTENTION IS FOCUSED ON THE SHORT TERM TODAY. WE STILL ARE
KEEPING A VERY LOW POP IN FOR TUESDAY AND TUESDAY NIGHT FOR A RE
ENFORCING SHOT OF COOLER AIR AND UPPER WAVE....HOWEVER THERE IS
LITTLE IF ANY CONFIDENCE IN ITS PLACEMENT.
..ERVIN..
&&
.AVIATION...
LARGE THUNDERSTORM COMPLEX THIS AFTERNOON AND EVENING TO MOVE ACROSS
THE TAF SITES. STRONG TO DAMAGING WINDS AND VERY HEAVY RAINFALL
EXPECTED IN THE STORMS. AFTER MIDNIGHT THE STORMS SHOULD BE MOVING
SOUTHEAST OF THE TAF SITES. ..HAASE..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
EXCESSIVE HEAT WARNING UNTIL 6 PM CDT THIS EVENING FOR CEDAR-DES
MOINES-HENRY IA-JEFFERSON-JOHNSON-LEE-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
EXCESSIVE HEAT WARNING UNTIL 6 PM CDT THIS EVENING FOR HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-ROCK ISLAND-WARREN.
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CLARK-SCOTLAND.
EXCESSIVE HEAT WARNING UNTIL 6 PM CDT THIS EVENING FOR CLARK-
SCOTLAND.
&&
HAASE/ERVIN/HAASEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1046 AM CDT FRI AUG 13 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141600- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1046 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A LARGE THUNDERSTORM COMPLEX WILL MOVE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. WIDESPREAD RAINS OF 1 TO 3 INCHES IS LIKELY WITH AT LEAST 3 TO 5 INCHES POSSIBLE WHERE TRAINING OF STORMS OCCUR. THIS AMOUNT OF RAIN ON SATURATED GROUND MAY CAUSE SERIOUS FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION CENTER ALSO HAS THE ENTIRE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING WINDS GREATER THAN 60 MPH. HOT AND HUMID CONDITIONS WILL PERSIST UNTIL THUNDERSTORMS ARRIVE. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL THIS EVENING FOR LOCATIONS NEAR AND SOUTH OF HIGHWAY 30. A HEAT ADVISORY IS IN EFFECT TO THE NORTH. ONCE THUNDERSTORMS ARRIVE THE HEAT THREAT WILL END QUICKLY AND HEAT HEADLINES WILL BE CANCELED. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS EAST OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT. HAASE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
934 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM HEAVY RAIN WYOMING 42.06N 91.00W
08/13/2010 M1.20 INCH JONES IA EMERGENCY MNGR
STORM TOTAL.
&&
TGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 PM CDT FRI AUG 13 2010
IAZ051-063-131845-
BENTON-IOWA-
1248 PM CDT FRI AUG 13 2010
...STRONG THUNDERSTORMS APPROACHING EASTERN IOWA...
AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
KEYSTONE TO 17 MILES SOUTHWEST OF VICTOR...MOVING EAST AT 25 MPH.
* THUNDERSTORMS WILL BE NEAR...
BELLE PLAINE AROUND 100 PM CDT...
VICTOR AND KEYSTONE AROUND 105 PM CDT...
LUZERNE AROUND 110 PM CDT...
LADORA AND VAN HORNE AROUND 120 PM CDT...
BLAIRSTOWN AROUND 125 PM CDT...
MILLERSBURG AND MARENGO AROUND 130 PM CDT...
WINDS UP TO 60 MPH...BRIEF HEAVY RAIN...AND SMALL HAIL ARE EXPECTED
WITH THESE STORMS.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.
LAT...LON 4211 9231 4211 9184 4164 9183 4151 9189
4151 9231
TIME...MOT...LOC 1747Z 269DEG 20KT 4202 9233 4155 9249
HAASEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
132 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND GST 5 SW VINTON 42.11N 92.10W
08/13/2010 E60 MPH BENTON IA EMERGENCY MNGR
&&
TASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
153 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST 2 N SHELLSBURG 42.12N 91.87W
08/13/2010 E60 MPH BENTON IA TRAINED SPOTTER
&&
RAYWThe national radar mosaic for the moment the first event began.
5 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2010Every state in 2010This day in weather historyWarnings in Iowa, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257308, 257309, 258904, 258905, 258906.